Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 149, NWS New Orleans, LA

June 6, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jun 6, 2021, 10:52 AM CDT for Harrison County, Mississippi. It took effect at Jun 6, 2021, 7:43 PM CDT. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 10:52 AM CDT (15:52 UTC)
In effect from
Jun 6, 2021, 7:43 PM CDT
Expired
Jun 7, 2021, 4:35 PM CDT
In force
21 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The river

Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 14.49 ft at Jun 7, 2021, 11:00 AM CDT.

actionminormoderate101506/0606/0706/08
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

896 
WGUS44 KLIX 061552
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
1052 AM CDT Sun Jun 6 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Wortham, Lyman...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-071000-
/O.NEW.KLIX.FL.W.0149.210607T0043Z-210608T2117Z/
/LYMM6.1.ER.210607T0043Z.210607T1200Z.210608T1516Z.NO/
1052 AM CDT Sun Jun 6 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Biloxi River Near Lyman.
* From this evening to Tuesday afternoon.
* At 9:45 AM CDT Sunday the stage was 5.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage this evening to 
  14.5 feet tomorrow morning then begin falling.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

BL
3 follow-up statements
142 
WGUS84 KLIX 070146
FLSLIX

Flood Statement
National Weather Service New Orleans LA
846 PM CDT Sun Jun 6 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

  Tchoutacabouffa River Above D'Iberville affecting Harrison County.

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.
For the Biloxi River...including Wortham, Lyman...Minor flooding is 
forecast.
For the Tchoutacabouffa River...including D'Iberville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-072000-
/O.EXT.KLIX.FL.W.0149.000000T0000Z-210608T2116Z/
/LYMM6.1.ER.210607T0549Z.210607T1800Z.210608T1516Z.NO/
846 PM CDT Sun Jun 6 2021

...The Flood Warning is now in effect until Tuesday afternoon...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until Tuesday afternoon.
* At 7:45 PM CDT Sunday the stage was 6.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage just after 
  midnight tonight to 14.5 feet early tomorrow afternoon. It will 
  then fall below flood stage late Tuesday morning to 4.3 feet.
* Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail 
  will begin to flood and lower River Road will be impassable. 
  Driving on Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

MSC047-072000-
/O.EXT.KLIX.FL.W.0147.210608T1120Z-210609T2217Z/
/GLFM6.1.ER.210608T1120Z.210609T0000Z.210609T1617Z.NO/
846 PM CDT Sun Jun 6 2021

...The Flood Warning is now in effect until Wednesday afternoon...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* From Tuesday morning to Wednesday afternoon.
* At 7:45 PM CDT Sunday the stage was 3.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Tuesday 
  morning to a crest of 9.0 feet Tuesday evening. It will then fall 
  below flood stage late Wednesday morning.
* Impact...At 9.0 feet, Bells Ferry Road will be impassable with 
  deep water on the east bridge approach.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

MSC047-072000-
/O.EXT.KLIX.FL.W.0148.210608T1200Z-210608T1800Z/
/DIBM6.1.ER.210608T1200Z.210608T1200Z.210608T1200Z.NO/
846 PM CDT Sun Jun 6 2021

...The Flood Warning is now in effect until early Tuesday 
afternoon...

The Flood Warning continues for
  the Tchoutacabouffa River Above D'Iberville.
* From Tuesday morning to early Tuesday afternoon.
* At 8:30 PM CDT Sunday the stage was 2.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 8.0 feet 
  Tuesday morning.
* Impact...At 8.0 feet, Roads along the river will be impassable. A 
  few homes will be isolated.


&&

LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898

$$
639 
WGUS84 KLIX 071635
FLSLIX

Flood Statement
National Weather Service New Orleans LA
Issued by National Weather Service Lake Charles LA
1135 AM CDT Mon Jun 7 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Tchoutacabouffa River Above D'Iberville affecting Harrison County.

...The Flood Warning continues for the following rivers in 
Mississippi...Louisiana...

  Tangipahoa River At Osyka affecting Pike County.

  Tangipahoa River Near Robert affecting Tangipahoa Parish.

  Bogue Chitto River At Franklinton affecting Washington Parish.

  Wolf River Above Gulfport affecting Harrison County.

  Biloxi River Near Lyman affecting Harrison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

Additional information is available at www.weather.gov.


MSC047-071745-
/O.CAN.KLIX.FL.W.0148.210608T1200Z-210607T1635Z/
/DIBM6.1.ER.210608T1200Z.210608T1200Z.210608T1200Z.NO/
1135 AM CDT Mon Jun 7 2021

...The Flood Warning for the Tchoutacabouffa River Above D'Iberville 
has been cancelled...

The Flood Warning is cancelled for
  the Tchoutacabouffa River Above D'Iberville.
* At 10:30 AM CDT Monday the stage was 4.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 5.4 feet this evening.


&&

LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898

$$

LAC117-080445-
/O.EXT.KLIX.FL.W.0151.000000T0000Z-210609T0600Z/
/FRNL1.1.ER.000000T0000Z.210607T1300Z.210609T0000Z.NO/
1135 AM CDT Mon Jun 7 2021

...The Flood Warning is now in effect until early Wednesday 
morning...

The Flood Warning continues for
  the Bogue Chitto River At Franklinton.
* Until late Tuesday night.
* At 11:00 AM CDT Monday the stage was 15.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:00 AM CDT Monday was 16.3 feet.
* Forecast...The river is expected to fall below flood stage 
  tomorrow evening and continue falling to 5.5 feet Saturday morning.
* Impact...At 16.0 feet, Bogue Chitto Heights Subdivision will begin 
  to flood. Some homes will be damaged. Homes on the west bank north 
  of Louisiana Highway 10 will flood. It is recommended that sand 
  and gravel operations be stopped and equipment secured. Access 
  roads to recreational areas will flood.
* Flood History...This crest compares to a previous crest of 15.9 
  feet on 02/13/2013.


&&

LAT...LON 3078 9006 3078 9018 3112 9028 3113 9015

$$

MSC113-080445-
/O.EXT.KLIX.FL.W.0150.000000T0000Z-210608T0600Z/
/OSYM6.1.ER.210607T1530Z.210607T1800Z.210608T0000Z.NO/
1135 AM CDT Mon Jun 7 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Tangipahoa River At Osyka.
* Until late tonight.
* At 11:00 AM CDT Monday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:00 AM CDT Monday was 15.1 feet.
* Forecast...The river is expected to rise to a crest of 15.1 feet 
  this afternoon. It will then fall below flood stage this evening.
* Impact...At 15.0 feet, Pastures and woodlands along with some crop 
  land near the river will be inundated.
* Flood History...This crest compares to a previous crest of 15.1 
  feet on 01/28/2018.


&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042

$$

MSC047-080445-
/O.EXT.KLIX.FL.W.0149.000000T0000Z-210608T0600Z/
/LYMM6.1.ER.210608T0000Z.210608T0000Z.210608T0000Z.NO/
1135 AM CDT Mon Jun 7 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until late tonight.
* At 10:45 AM CDT Monday the stage was 11.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 12.0 feet this evening.
* Impact...At 12.0 feet, River Road near Three Rivers Road bridge 
  will begin to flood.
* Flood History...This crest compares to a previous crest of 12.1 
  feet on 05/14/1990.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

LAC105-080445-
/O.EXT.KLIX.FL.W.0145.000000T0000Z-210612T0143Z/
/ROBL1.2.ER.210607T0116Z.210608T1800Z.210611T1942Z.NO/
1135 AM CDT Mon Jun 7 2021

...The Flood Warning is now in effect until Friday evening...

The Flood Warning continues for
  the Tangipahoa River Near Robert.
* Until Friday evening.
* At 10:30 AM CDT Monday the stage was 17.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:30 AM CDT Monday was 17.3 feet.
* Forecast...The river is expected to rise to a crest of 18.5 feet 
  early tomorrow afternoon. It will then fall below flood stage 
  early Friday afternoon.
* Impact...At 18.0 feet, Evacuation of trailers at Hidden Oaks must 
  be completed. Water covers the entrance to camp grounds. Secondary 
  roads and unimproved roads north of Robert will flood as 
  Chappepeela Creek backs up. Low places on Highway 22 south of 
  Robert will be under water.
* Flood History...This crest compares to a previous crest of 18.5 
  feet on 03/11/2011.


&&

LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043

$$

MSC047-080445-
/O.EXT.KLIX.FL.W.0147.210607T2000Z-210608T2048Z/
/GLFM6.1.ER.210607T2000Z.210608T0600Z.210608T1448Z.NO/
1135 AM CDT Mon Jun 7 2021

...The Flood Warning is now in effect until tomorrow afternoon...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* From this afternoon to Tuesday afternoon.
* At 10:45 AM CDT Monday the stage was 6.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 9.0 feet just after midnight tonight.
* Impact...At 9.0 feet, Bells Ferry Road will be impassable with 
  deep water on the east bridge approach.
* Flood History...This crest compares to a previous crest of 9.0 
  feet on 03/14/2016.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$
665 
WGUS84 KLIX 072135
FLSLIX

Flood Statement
National Weather Service New Orleans LA
435 PM CDT Mon Jun 7 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

MSC047-072245-
/O.CAN.KLIX.FL.W.0149.000000T0000Z-210607T2135Z/
/LYMM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
435 PM CDT Mon Jun 7 2021

...The Flood Warning for the Biloxi River Near Lyman has been 
cancelled...

The Flood Warning is cancelled for
  the Biloxi River Near Lyman.
* At 3:45 PM CDT Monday the stage was 11.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will fall to near 5.0 feet by late Wednesday. 


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

TD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 6, 4:57 AM CDT, 5 hours 55 minutes earlier.

Area forecast discussion, Jun 6, 4:57 AM CDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
457 AM CDT Sun Jun 6 2021

.SHORT TERM...
Deep southwesterly flow continues to bring very high levels of
moisture into the central Gulf region as PW values are remaining
at 2+ inches . A very slow moving cut-off low over Texas will
struggle to progress eastward again today due to its proximity to
an upper level ridge over the Great Lakes. The trough axis over
Texas will shift slightly eastward today bringing the biggest
concentration of lift and combined moisture from I-55 to the east.
This appears to be where the heaviest rainfall will be focused
today with areas from east of I-55 to the MS/LA border potentially
seeing 3 to 5 inches of rainfall through 9 PM tonight. Rainfall
amounts west of I-55 expected to be between 1 to 3 inches. Showers
and thunderstorms will develop over the inner coastal waters and
move inland through mid morning. Expect to see a higher convective
activity than yesterday as atmosphere will have more time to
recover from yesterday's widespread rain event. High temperatures
will once again be between 5 and 10 degrees below normal today due
to early day development of showers and storms as well as
overcast skies. However...temperatures could slip into the lower
and middle 80s in far western areas by late afternoon as shower
and thunderstorm activity begins to push off to the east. Somewhat
dryer weather expected on Monday as upper low weakens and Bermuda
high off the southeastern US coast begins to slowly build
westward on Monday and Tuesday. Temperatures will rebound close
to average for the start of the work week. However...PW values
will still remain in the upper ones along with a continued west
side Bermuda ridge ring of fire pattern thus expect to see
widespread thunderstorms each afternoon and evening.

LONG TERM (Tuesday through Saturday)... Moist southernly flow and
daytime heating will come into play at some point Tuesday or
Wednesday, ushering in a more summerlike pattern. Rainfall rates
should see a substantial decrease from the previous days and can
expect a chance for afternoon showers and thunderstorms due to
diurnal heating both Thursday and Friday. As high pressure starts to
build across the region, any lingering showers and thunderstorms
will have dissipated by the weekend with drier weather expected for
Saturday.

Temperatures will remain in the 80s during the day with overnight
lows near 70 through at least Tuesday. They will then begin to
slowly creep back up into the upper 80s through the remainder of the
week as we start to dry out finally seeing a decrease in areal
coverage.
/TDB/

&&

.AVIATION...
MVFR to IFR conditions will prevail through 00Z as showers and
thunderstorms will develop and move over terminals. Frequent
lightning and brief heavy rainfall from these storms may
temporarily drop vis/cigs into LIFR or VLIFR category. Conditions
expected to improve after 00Z and return to VFR overnight however
some patchy post precip radiation fog will be possible especially
over inland terminals.

&&

MARINE... Onshore flow continues with elevated winds from gradient
through Sunday AM. Currently not anticipating a small craft
advisory so left a small craft exercise caution headline through
this morning at 12z. Winds may bump into the 10 to 15 knots range
through around mid week. After that, winds will become lighter,
but the southeasterly wind still remains for the rest of the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  71  87  72 / 100  30  90  10
BTR  84  71  88  74 /  90  30  80  10
ASD  82  71  88  74 / 100  60  80  10
MSY  85  75  89  77 /  90  50  80  10
GPT  82  73  85  75 / 100  60  80  20
PQL  82  71  86  73 /  90  60  80  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

GM...None.
MS...Flash Flood Watch through this evening for MSZ077-080>082.

GM...None.
&&

In the hours before

Special weather statement, Jun 6, 9:57 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
957 AM CDT Sun Jun 6 2021

LAZ068-069-061530-
Lower Plaquemines-Lower Jefferson-
957 AM CDT Sun Jun 6 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PLAQUEMINES
PARISH...

At 956 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 17 miles southwest of Port Sulphur to 9
miles south of Empire. Movement was northeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Buras, Empire and Buras-triumph.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2929 8967 2933 8964 2932 8983 2934 8978
      2934 8982 2928 8998 2929 8997 2934 8984
      2939 8986 2937 8979 2943 8982 2941 8987
      2948 8985 2934 9002 2944 8990 2951 8994
      2938 8946 2924 8958
TIME...MOT...LOC 1456Z 208DEG 40KT 2934 8994 2928 8966

ABS
Special weather statement, Jun 6, 10:38 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1038 AM CDT Sun Jun 6 2021

LAZ069-061630-
Lower Plaquemines-
1038 AM CDT Sun Jun 6 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PLAQUEMINES
PARISH...

At 1038 AM CDT, a strong thunderstorm was located near Port Sulphur,
moving north at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Port Sulphur and Empire.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2932 8983 2934 8978 2934 8982 2931 8986
      2932 8991 2935 8983 2939 8986 2936 8982
      2940 8978 2939 8983 2943 8982 2941 8987
      2945 8982 2948 8984 2944 8989 2958 8988
      2946 8959 2929 8969 2931 8969
TIME...MOT...LOC 1538Z 184DEG 25KT 2943 8980

ABS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:23 AM CDTRiver Flood WarningLIXHarrison47 hr
Jun 6, 10:26 AM CDTRiver Flood WarningLIXHarrison39 hr
Jun 6, 11:58 AM CDTFlash Flood WarningLIXPike, Walthall3 hr
Jun 6, 2:48 PM CDTRiver Flood WarningLIXPike41 hr
Jun 6, 4:30 PM CDTSpecial Weather StatementLIXHarrison30 min

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.